KellyBelle wrote:This started eight years after chemo. But it sounds like your niece may have something similar called POTS, which is another form of Dysautonomia. Would love to hear more!
KellyBelle wrote:I stand up/I fall down. My blood pressure/heart rate are so low I have a hard time going to my mail box. I’m supposed to wear full compression garments 12 hours a day, but with menopause that’s not possible. Everything has to be high salt in addition to popping salt pills every few hours.
Secondary adrenal insufficiency is a topic that I have written about on this forum to inform individuals of the risk associated with corticosteroid (i.e. dexamethasone) use normally provided as a pre-medication to quell nausea and to help promote a feeling of “feeling better wile on chemotherapy.
Long-term use or high dose use of corticosteroids has the effect of suppressing the pituitary gland and, by association, production of the life-essential hormones cortisol and aldosterone by the adrenal glands. The production of the hormone renin, by the kidneys, can also be involved.
Postural low blood pressure is a hallmark of adrenal insufficiency. Other symptoms: Severe, diffuse muscle and joint pain; gastrointestinal unease, nausea, low appetite; sensitivity to lights and sounds; unrelenting fatigue, not relieved by rest; brain fog, difficulties with executive thinking and cognitive skills.
Symptoms are slow and insidious in their presentation over time (months to years). Adrenal insufficiency is not in the radar of most physicians. Mis-diagnosis is a common problem, with individuals languishing with a litany or incorrect diagnoses before being accurately diagnosed.
A baseline morning cortisol lower than 6 ug/DL would be suspicious for further testing. Baseline aldosterone, renin, and ACTH levels should also be taken.
Adrenal insufficiency is a condition that anyone who has had corticosteroid use should be aware of and to bring to the attention of their physician if symptoms present over prolonged period of time. There is low physician awareness of adrenal insufficiency. You may need to be your own advocate.
Users browsing this forum: Baidu [Spider] and 18 guests